|(AS pir in)|
|Anacin®[OTC]; Arthritis Foundation® Pain Reliever
[OTC]; Ascriptin®[OTC]; Aspergum®[OTC]; Asprimox®[OTC]; Bayer® Aspirin [OTC]; Bayer® Buffered Aspirin [OTC]; Bayer® Low Adult Strength [OTC]; Bufferin®[OTC]; Buffex®[OTC]; Cama® Arthritis Pain Reliever [OTC]; Easprin®; Ecotrin®[OTC]; Ecotrin® Low Adult Strength [OTC]; Empirin®[OTC]; Extra Strength Adprin-B®[OTC]; Extra Strength Bayer® Enteric 500 Aspirin
[OTC]; Extra Strength Bayer® Plus [OTC]; Halfprin®
81®[OTC]; Heartline®[OTC]; Regular Strength Bayer® Enteric 500 Aspirin
[OTC]; St Joseph® Adult Chewable Aspirin
|Foreign Brand Names|
|Apo-ASA® (Canada); ASA® (Canada); Asaphen (Canada); Entrophen® (Canada); Novasen®
|What key warnings should I know about before taking this
- Children and teenagers should not use aspirin for flu symptoms or
|Reasons not to take this medicine|
- If you have an allergy to aspirin, aspirin-like products, or any other
part of the medicine.
- If you have any of the following conditions: Asthma, rhinitis, nasal
polyps, bleeding problems.
- If you are more than 24 weeks pregnant.
- Do not give to children less than 16 years of age for chickenpox or
|What is this medicine used for?|
- This medicine is used for mild to moderate pain, inflammation, and
- It is used to prevent heart attacks.
- It is used to prevent transient ischemic attacks (mini-strokes) and
other strokes. It is also used during a stroke in patients who cannot take other
- It is also used for management of rheumatoid arthritis and
osteoarthritis, rheumatic fever, and
|How does it work?|
- Aspirin decreases inflammation and pain. It blocks production and
release of chemicals responsible for pain and swelling. It decreases fever by
changing the body's thermostat in the
|How is it best taken?|
- Take with or without food. Take with food if this medicine causes an
- Swallow enteric-coated and sustained-release tablet whole. Do not
chew, break, or crush.
- Chewable tablet can be crushed and put in food or chewed and
- Use the suppository
|What do I do if I miss a dose?|
- Take a missed dose as soon as possible.
- If it is almost time for the next dose, skip the missed one. Return to
your regular schedule.
- Do not take a double dose or extra
|What are the precautions when taking this
- Do not use in children younger than 16 years of age who have
chickenpox or flu symptoms.
- If you are 65 or older, you may have more side effects.
- Avoid alcohol (includes wine, beer, and liquor). Can cause stomach
- If you have had a stomach ulcer or bleeding, tell healthcare provider.
- Avoid other aspirin-containing products, such as, ibuprofen or like
products, other blood thinners (warfarin, ticlopidine, clopidogrel), garlic,
ginseng, ginkgo, vitamin E.
- You will bleed easily. Be careful. Avoid injury.
- Tell dentists, surgeons, and other healthcare providers about this
- Tell healthcare provider if you are allergic to any medicine. Make
sure to tell about the allergy and how it affected you. This includes telling
about rash; hives; itching; shortness of breath; wheezing; cough; swelling of
face, lips, tongue, throat; or any other symptoms involved.
- Tell healthcare provider if you are pregnant or plan on getting
- Tell healthcare provider if you are
|What are the common side effects of this
- Nausea or vomiting. Small frequent meals, frequent mouth care, sucking
hard candy, or chewing gum may help.
- Belly pain, heartburn.
- Stomach bleeding or ulceration. Watch stools for dark, tarry black
color. Talk with healthcare
|What should I monitor?|
- Follow up with healthcare
|Reasons to call healthcare provider
- Signs of a life-threatening reaction. These include wheezing;
tightness in the chest; fever; itching; bad cough; blue skin color; fits;
swelling of face, lips, tongue, or throat.
- Changes in thinking clearly and logically.
- Severe headache.
- Blood in the stool and toilet bowl or vomiting blood.
- Ringing in the ears, confusion, anger, or hallucinations.
- Any rash.
- No improvement in condition or feeling
|How should I store this medicine?|
- Store in a tight, light-resistant container at room
- Do not share your medicine with others and do not take anyone else's
- Keep all medicine out of the reach of children and pets.
- Keep a list of all your medicines (prescription, herbal/supplements,
vitamins, over-the-counter) with you. Give this list to healthcare provider
(doctor, nurse, pharmacist, physician assistant).
- Talk with healthcare provider before starting any new medicine,
including over-the-counter or natural products (herbs,
Copyright © 1978-2001 Lexi-Comp Inc. All Rights Reserved